MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 38MM; SCREW, FIXATION, BONE

SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 38MM; SCREW, FIXATION, BONE
Model Number 214.838
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the patient underwent left total knee arthroplasty with distal replacement.Hardware removal left femur due to left supracondylar/intercondylar femoral fracture nonunion, hardware failure and osteoarthritis left knee.On (b)(6) 2021 the patient underwent left distal femur open reduction and internal fixation with a synthese lateral plate and multiple cerclage cables due to left distal femur comminuted intra-articular fracture and morbid obesity.It was reported that on (b)(6) 2021, the patient had a fall.She was climbing over something like a dog gate, tripped and fell.She initially felt pain in her left knee.She was diagnosed with a left distal femur fracture.This complaint involves seven (7) devices.This report is for one (1) 4.5mm cortex screw self-tapping 38mm this is report 3 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional pro-code: ktt complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is lawyer without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g1.H6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device images.Visual analysis of the photo revealed that the 4.5mm cortex screw self-tapping 38mm had no defect found on it.Photos provided does not show any evidence to confirm any defect on the device.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the 4.5mm cortex screw self-tapping 38mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B1: there is no device problem associated with this complaint.This complaint is adverse event only.

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16723786
Report Number8030965-2023-04502
Device Sequence Number15450861
Product Code HWC
UDI-Device Identifier10886982154682
UDI-Public(01)10886982154682
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.838
Device Catalogue Number214.838
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 FLIP ANCHOR CABLE ASSEMBLY/600-SILE.; 4.5 VA-LCP CRVD COND PL/10 HOLE/230/LFT.; 4.5MM CORTEX SCREW SELF-TAPPING 38MM.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/36.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/36.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/36.; 5.0MM CANNULATED VA LOCKING SCREW/70MM.; 5.0MM CANNULATED VA LOCKING SCREW/70MM.; 5.0MM CANNULATED VA LOCKING SCREW/70MM.; 5.0MM CANNULATED VA LOCKING SCREW/75MM.; 5.0MM CANNULATED VA LOCKING SCREW/75MM.; 5.0MM CANNULATED VA LOCKING SCREW/90MM.; 5.0MM CANNULATED VA LOCKING SCREW/90MM.; 5.0MM CANNULATED VA LOCKING SCREW/90MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale